My af

I had 2 x heart attacks 23yrs. ago sorted with angioplasty, then no problems until 2 - 21/2 yrs ago when I suffered a Tachicardia when driving in Banbury. I was very lucky as two Police officers stopped to see if I was ok and promptly called for an ambulance and I was taken to The John Radcliffe Hospital in Oxford where they very quickly fitted me with a pacemaker.

I was told that I was a good candidate for vt ablation and then was invited to take part in a study for a Vagus nerve stimulator. Everything seemed to be ok until about a month ago when I started to feel breathless and tired, I had a check up on Friday and was told I am in atrial fibrilation and have been for 20 days. I am wondering if my af could be caused by the vagus nerve stimulator as the last adjustment was about 3 weeks ago.

Having read several submissions I feel reassured that I will find a way of sorting this out.

2 Replies

oldestnewest
  • Very interested in your post, can't answer your question as no-one really knows what causes AF, although many people on this forum notice a correlation with vagal stimulation through foods, rest, exercise etc. But my understanding is that vagal stimulation is a trigger, not a cause, there has to be an underlying condition.

    If you have been in AF for a period of time you will feel symptomatic. Are you taking anticoagulants? AF can make you feel terrible but is rarely life threatening, however, you will be more likely to have a stroke so most people with AF will take anticoagulants.

    Best wishes CD

  • Thanks CDreamer for your kind wishes. I spoke to the nurse in charge of my Vagus nerve stimulator research and he has reassured me that it cant cause AF, I am on Warfarin but I am going to see my GP tomorrow to see if I should try an alternative.

    I have found the post here to be very informative but sometimes a little too much. I am now worried about the possibility of a stroke as my mother died from a brain aneurism.

You may also like...